Alabama, 2001Lightning Strike in Alabama, September 8, 2001
September 8, 2001 · NWS MOB · 1 event in 1 county or zone
1 lightning, as filed by the National Weather Service.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $20,000
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Mobile, AL wrote its last area forecast discussion before the first event at Sep 8, 2:08 AM CST, 4 hours 22 minutes earlier.
Area forecast discussion, Sep 8, 2:08 AM CST, 4 hours 22 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MOBILE AL
308 AM CDT SAT SEP 8 2001
MAIN FEATURES ON THE WEATHER MAP INCLUDE A TROUGH OVER THE CENTRAL
PLAINS AND A RIDGE OVER WESTERN ATLANTIC. A FRONTAL BOUNDARY EXTENDS
FROM THE UPPER MISSISSIPPI VALLEY TO WEST TEXAS. YESTERDAYS
SCATTEROMETER IMAGERY SHOWS A WEAK CIRCULATION OVER THE AREA WHICH
IS INTIALIZED IN THE ETA AND AVIATION.
ETA AND AVIATION SHOW THE FRONT TO THE WEST MAKING SLOW PROGRESS
EASTWARD WITH AVIATION A THE FASTER OF THE TWO. LATE MONDAY APPEARS
TO BE LATE MONDAY. WHILE A DRIER REGIME SETS UP BEHIND THE
FRONT...THE AVIATION SHOWS THE LOW OFF FLORIDA KEEPING ATLANTIC
MOISTURE IN PLACE OVER NORTH FLORIDA AND MUCH OF ALABAMA. THE MAIN
IMPACT OF THIS WILL BE ON THE TIMING OF THE CLEARING SKIES IN THE
EXTENDED PERIOD. WILL STILL BE DRIER OVER MISSISSIPPI AND WESTERN
ALABAMA THAN FURTHER EAST. INCLINED TO WAIT ON FURTHER RUNS BEFORE
MAKING ANY CHANGES TO LATER PERIODS.
SEASONAL TEMPERATURES FOR TODAY...NOT AS WARM SUNDAY AND
MONDAY WITH INCREASING CLOUD COVER AND SHOWERS. WILL FOLLOW GUIDANCE
TEMPS. FOR RAIN CHANCES...WILL KEEP GOOD CHANCES FOR RAIN
TODAY...NOT MUCH DIFFERENT FROM YESTERDAYS COVERAGE. INCREASING TO
LIKELY TOMORROW AS THE FRONTAL BOUNDARY APPROACHES.
MARINE...LIGHT ONSHORE FLOW THROUGH THE WEEKEND...WILL MOVE THE
FRONT ACROSS COASTAL WATERS LATE MONDAY INTO TUESDAY WITH THE
FRONTAL PASSAGE.
/13
MOB TE 087/073 086/072 086 13526
PNS TE 087/073 086/073 086 13526
DTS TE 085/073 084/073 084 13525
GZH TE 087/071 086/070 085 13536
2R0 TE 088/069 087/071 086 13536
61A TE 088/070 087/070 086 13536
.MOB...
AL...NONE.
FL...NONE.
MS...NONE.
In the hours before
Special weather statement, Sep 8, 5:00 AM CST, 1 hour 30 minutes before
ALZ051>064-FLZ001>006-MSZ067-075-076-078-079-082100-
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MOBILE AL
600 AM CDT SAT SEP 8 2001
SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED AGAIN THIS
AFTERNOON ACROSS SOUTHEAST MISSISSIPPI...SOUTHWEST ALABAMA AND THE
WESTERN FLORIDA PANHANDLE. SEVERE STORMS ARE NOT ANTICIPATED
THROUGH TONIGHT.
AS WITH MOST SUMMERTIME THUNDERSTORMS...FREQUENT DANGEROUS CLOUD TO
GROUND LIGHTNING STRIKES WILL BE A PRIMARY HAZARD. PERSONS IN
OUTDOOR ACTIVITIES TODAY SHOULD KEEP IN MIND THAT IT DOES NOT HAVE
TO BE RAINING FOR LIGHTNING TO STRIKE. LIGHTNING CAN STRIKE SEVERAL
MILES AWAY FROM THE PARENT THUNDERSTORM CLOUD.
ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT OFFICIALS IN
SUPPORT OF SEVERE WEATHER OPERATIONS IS NOT EXPECTED THROUGH
TONIGHT.
FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE
MOBILE WEBSITE ON THE INTERNET AT WWW.SRH.NOAA.GOV/MOB.
Special weather statement, Sep 8, 5:15 AM CST, 1 hour 15 minutes before
ALZ051>064-FLZ001>006-MSZ067-075-076-078-079-082100-
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MOBILE AL
615 AM CDT SAT SEP 8 2001
SHOWERS AND THUNDERSTORMS ARE EXPECTED AGAIN THIS AFTERNOON ACROSS
SOUTHEAST MISSISSIPPI...SOUTHWEST ALABAMA AND THE EXTREME NORTHWEST
FLORIDA PANHANDLE. SEVERE THUNDERSTORMS ARE NOT ANTICIPATED THROUGH
TONIGHT. SHOWERS WITH THUNDER WILL BE MORE NUMEROUS WEST OF
I-65...PARTICULARLY OVER EXTREME SOUTHWEST ALABAMA AND INLAND
SOUTHEAST MISSISSIPPI.
HOURLY RAINFALL AMOUNTS COULD EXCEED 1.5 INCHES PER HOUR IN ANY
GIVEN LOCATION...WHICH MAY CAUSE FLOODING OF SMALL CREEKS AS WELL AS
TO CAUSE FLOODING OF URBAN DRAINAGE AREAS. ONCE
DEVELOPED...THUNDERSTORMS SHOULD MOVE FROM A NORTHERLY DIRECTION
TODAY AROUND 10-15 MPH.
AS WITH MOST SUMMERTIME THUNDERSTORMS...FREQUENT DANGEROUS CLOUD TO
GROUND LIGHTNING STRIKES WILL BE A PRIMARY HAZARD. PERSONS IN
OUTDOOR ACTIVITIES TODAY SHOULD KEEP IN MIND THAT IT DOES NOT HAVE
TO BE RAINING FOR LIGHTNING TO STRIKE. LIGHTNING CAN STRIKE SEVERAL
MILES AWAY FROM THE PARENT THUNDERSTORM CLOUD.
ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT OFFICIALS IN
SUPPORT OF SEVERE WEATHER OPERATIONS IS NOT EXPECTED THROUGH
TONIGHT.
FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE
MOBILE WEBSITE ON THE INTERNET AT WWW.SRH.NOAA.GOV/MOB.
Lightning, Baldwin
- When
- September 8, 6:30 AM CST
- Where
- Baldwin County, Ft Morgan
- Property damage
- $20,000
- Reported by
- BROADCAST MEDIA
- Coordinates
- 30.661, -87.750 (the zone’s center; the record gives no point)
A West Beach home, near Fort Morgan, was struck by lightning.
- Lightning
- A lightning strike that killed, injured or caused damage.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Lightning Strike in Florida, September 8, 20012 deaths · 1 event
- Damaging Wind in Illinois, September 8, 2001$600,000 · 65 kt wind · 1 event
- Damaging Winds in Michigan, September 8, 2001$124,000 · 60 kt wind · 8 events
- Lightning Strike in Missouri, September 8, 2001$150,000 · 1 event
- Flash Flood and Hail in Arkansas, September 8, 2001$106,000 · 0.75 in hail · 3 events
- Tornadoes and Flash Flood in Texas, September 8 to 9, 2001F1 · 13 events
- Flash Flood in Louisiana, September 8, 2001$50,000 · 1 event
- Flash Flooding and Hail in Oklahoma, September 8, 2001$20,000 · 1 in hail · 13 events
- Lightning Strike in Florida, September 8, 2001$25,000 · 1 event
- Damaging Winds and Lightning Strike in Indiana, September 8, 20012 injured · 4 events
- Flash Flooding and Damaging Wind in Mississippi, September 8, 20011 injured · $6,000 · 4 events
- Lightning Strike in Arkansas, September 8, 20011 injured · 1 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5268117.